Ohio, 2008

Winter Storm in Ohio, February 12, 2008

February 12, 2008 · NWS ILN · 17 events in 17 counties and zones

A low pressure system in the southern plains moved east into the Ohio Valley, bringing snow that changed to sleet and freezing rain as warmer temperatures were pulled into the region.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system in the southern plains moved east into the Ohio Valley, bringing snow that changed to sleet and freezing rain as warmer temperatures were pulled into the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 11, 10:29 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 11, 10:29 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EST MON FEB 11 2008

.SYNOPSIS...
AN UPPER DISTURBANCE DROPPING OUT OF THE CANADIAN ROCKIES WILL
AMPLIFY OVER THE OHIO VALLEY ON TUESDAY...BRINGING A STRENGTHENING
SURFACE LOW UP THE OHIO RIVER. THIS WILL BRING WINTRY CONDITIONS TO
THE ENTIRE REGION TONIGHT AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ISENTROPIC LIFT CONTINUES TO RESULTING IN SOME LIGHT SNOW AND
SLEET ACRS THE SRN PORTION OF FA. A SECOND BAND OF WEAK ISENTROPIC
LIFT RESULTING IN A BAND OF SNOW NORTH OF DAY THRU CMH . GFS SOLN
CONTS TO BE MODEL OF CHOICE HAVING THE BEST HANDLE ON THESE TWO
DISTINCT BANDS. EXPECTED THE REAL IMPRESSIVE LIFT TO GET GOING
AFTER 06Z WITH THE BEST LIFT BTWN 09Z AND 14Z. RADAR MOSAIC SHOWS
PRECIP STARTING TO FILL IN TO OUR SW. HAVE INCREASED POPS EARLY
TO ACCOUNT FOR ONGOING PRECIP AND ONLY MADE MINOR ADJUSTMENTS TO
CURRENT FORECAST WHICH APPEARS TO HAVE A GOOD HANDLE ON CURRENT
FCST SITUATION.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MAIN SHOW BEGINS AFTER MIDNIGHT AS UPPER ENERGY DIGS OVER THE
CENTRAL US AND CYCLOGENESIS ENSUES OVER THE LOWER OHIO RIVER
VALLEY. MODELS COMING INTO BETTER AGREEMENT...BUT NAM SOLN
CONTINUES TO BE WEAKER AND FURTHER SOUTH. WILL CONTINUE TO GO WITH
THE STRONGER GFS SOLUTION.

AS SYSTEM DEEPENS TO THE SOUTH...FRONTOGENESIS WILL INCREASE
ACROSS NORTHERN KENTUCKY AROUND MIDNIGHT. THIS SHOULD INCREASE
PRECIP RATES MAINLY NEAR AND SOUTH OF THE OHIO RIVER. INGREDIENTS
COME TOGETHER FOR INTENSIFYING PRECIP AROUND 12Z AS FRONTOGENESIS
BECOMES VERY STRONG THROUGH 500 HPA AND SATURATED EPV BECOMES
NEGATIVE ON ANTICYCLONIC SHEAR SIDE OF DEVELOPING H5 JET. COUPLED
WITH DIV Q ALOFT AND DEEP SYNOPTIC LIFT...APPEARS SLANTWISE
INSTABILITY WILL BE FAVORED IN A NARROW ZONE NEAR THE I-70 AND
I-71 CORRIDORS. THIS WILL BE INTENSIFIED BY DIV Q ALOFT AND DEEP
LAYER SYNOPTIC LIFT AT THIS TIME. DEFINITELY CONVECTIVE PRECIP AND
ISOLATED THUNDER ARE POSSIBLE TUESDAY MORNING. ADD TO THIS THE
FACT THAT SOME MODEL RUNS HAVE HINTED AT UPRIGHT CONVECTION WITH
ELEVATED CAPE OF 100-300 J/KG...MAY SEE SOME LOCALIZED HEAVY OR
INTENSE PRECIP. APPEARS MOST AREAS SHOULD BE COLD ENOUGH FOR THIS
ENHANCED PRECIP TO FALL AS SNOW THOUGH I EXPECT SLEET TO MIX IN
ESPECIALLY SOUTH OF I-70. MAY EVEN SEE SOME HEAVY FREEZING RAIN
WITH THUNDER ALONG OR SOUTH OF THE OHIO RIVER...SIMILAR TO WHAT
OCCURRED OVER MO EARLIER. 09Z-15Z IS THE LIKELY TIME FRAME FOR
HEAVIEST PRECIP. SNOW/ICE AMOUNTS DURING THIS TIME ARE OBVIOUSLY
DEPENDENT ON PRECIP TYPE. GIVEN MAX OMEGA LIES DIRECTLY WITHIN THE
MAX DENDRITIC GROWTH ZONE...MAY SEE VERY LOCALIZED AMOUNTS UP TO
10 INCHES WHERE PRECIP FALLS AS ALL SNOW. LOOKS LIKE MOST
FAVORABLE LOCATION FOR THIS WOULD BE BETWEEN THE DAY AND CVG
METROS TO NEAR SPRINGFIELD. SLEET SHOULD CUT DOWN ON AMOUNTS
FURTHER SOUTH. I NEED TO NOTE THAT GIVEN THE INSTABILITY
PRESENT...IT LOOKS LIKE HEAVIEST PRECIP WILL BE CONFINED TO A
NARROW BAND SO ITS DIFFICULT TO SAY WHO WILL SEE THE MOST.
EVERYWHERE ELSE ACROSS SW/CNTRL OH...3 TO 6 INCHES SEEMS LIKE A
GOOD BET. POTENTIAL FOR ICE ACROSS KY AND SOUTHERN OHIO WILL
INCREASE TUESDAY MORNING BUT EXPECT ICE ACCUM TO REMAIN UNDER A
QUARTER OF AN INCH. THE MOST UNCERTAIN PART OF THE WARNING IS
NORTH OF I-70 AS BETTER DYNAMICS LOOK TO BE CONCENTRATED FURTHER
SOUTH. STILL EXPECT TO SEE LOCALLY ENHANCED SNOWFALL ON TUES AS
FAR NORTH AS WEST CENTRAL OHIO...SO WILL STILL GO WITH 4-6 INCHES
ACROSS THE HEAVY SNOW WARNING. WAA WILL BRING MIX AS FAR NORTH AS
SPRINGFIELD AND COLUMBUS ON TUES AFTERNOON WITH RAIN ACROSS THE
SOUTHERN CWA. THIS MAY ACT TO MELT ANY SNOW/SLEET ON THE GROUND
AND CREATE ISOLATED RUNOFF/FLOODING PROBLEMS DURING THE AFTERNOON.
NOT ANTICIPATING WIDESPREAD HIGH WATER PROBLEMS SO NO FLOOD WATCH
FOR NOW. PRECIP WILL TAPER OFF WEST TO EAST TUES EVE...CHANGING
BACK TO SCATTERED SNOW SHOWERS AREAWIDE. NO ACCUM EXPECTED WITH
THIS ACTIVITY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL SLIDE ACROSS THE AREA THROUGH MID WEEK....LEADING
TO DRY CONDITIONS WEDNESDAY AND THURSDAY. THE SURFACE HIGH PRESSURE
RIDGE AXIS WILL BE SITUATED ACROSS EASTERN PORTIONS OF FA BY 12Z
THURSDAY MORNING. GIVEN THE FACT THAT WE WILL MORE THAN LIKELY HAVE
SOME SNOW COVER STILL ON THE GROUND...THINK MAINLY CLEAR SKIES AND
LIGHT WINDS WILL LEAD TO GOOD RADIATIONAL COOLING. WILL CONTINUE
TO UNDERCUT GUIDANCE TEMPS BY SEVERAL DEGREES FOR WEDNESDAY
NIGHT/THURSDAY MORNING.

MID LEVEL RIDGE AXIS WILL THEN BREAK DOWN THROUGH THE END OF THE
WEEK AS BROAD TROUGH DEVELOPS ACROSS THE AREA. AS IT DOES...A WEAK
COLD FRONT WILL PUSH INTO THE AREA FOR FRIDAY...BRINGING A CHANCE OF
RAIN/SNOW SHOWERS. MODELS CONTINUE TO BOUNCE AROUND SOME ON HOW
EXACTLY TO HANDLE DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER
MISSISSIPPI VALLEY THIS WEEKEND. GENERAL TREND HAS BEEN TO SLOW
THINGS DOWN BUT STILL TRY TO LIFT IT UP ACROSS THE OHIO VALLEY LATE
IN THE WEEKEND. WILL THEREFORE TWEAK TIMING A BIT BUT STILL HANG ON
TO SOME LOW CHANCE/SLIGHT CHANCE POPS THROUGH THE END OF THE LONG
TERM PERIOD.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
ISENTROPIC LIFT RESULTING IN SOME LIGHT SNOW AND SLEET ACRS THE
SRN PORTION OF FA. A SECOND BAND OF WEAK ISENTROPIC LIFT RESULTING
IN SOME VERY LIGHT SNOW AND FLURRIES WELL N OF THE TAF SITES. GFS
SOLN HAS A NICE HANDLE ON THESE TWO DISTINCT BANDS. HAVE FOLLOWED
A SOLN CLOSE TO THE GFS WITH FLOW BACKING AHD OF PLAINS MID LEVEL
TROF DIGGING INTO THE PLAINS TNGT. STRONG ISENTROPIC LIFT DEVELOPS
BETWEEN 06Z AND 12Z WITH 295K SFC SHOWING 50-60KT ORTHOGONAL FLOW.
EXPECT A PERIOD OF HEAVY PRECIP LATE TNGT INTO EARLY TUE. DYNAMIC
COOLING FROM THIS LIFT WL HELP TO KEEP PRECIP MAINLY SNOW AND THEN
MIX WITH FREEZING RAIN AND SLEET BEFORE CHANGING OVER TO RAIN ON
TUE AT ALL BUT DAY. EXPECT CIGS AND VSBYS TO DROP INTO LIFR AND
OVERALL...HEAVY SNOW AND ICE WILL LIKELY HAVE A STRONGLY NEGATIVE
IMPACT ON FLIGHT CONDITIONS.

OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 7 PM EST TUESDAY FOR OHZ053>056-
     060>065-070>072-077.
     HEAVY SNOW WARNING UNTIL 7 PM EST TUESDAY FOR OHZ026-034-035-
     042>046-051-052.
     WINTER STORM WARNING UNTIL 2 PM EST TUESDAY FOR OHZ073-074-
     078>080-082.
     WINTER STORM WARNING UNTIL 12 PM EST TUESDAY FOR OHZ081-088.
KY...WINTER STORM WARNING UNTIL 2 PM EST TUESDAY FOR KYZ089>096.
     WINTER STORM WARNING UNTIL 12 PM EST TUESDAY FOR KYZ097>100.
IN...WINTER STORM WARNING UNTIL 7 PM EST TUESDAY FOR INZ050-058-059-
     066-073-074.
     WINTER STORM WARNING UNTIL 2 PM EST TUESDAY FOR INZ075-080.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...AR
SHORT TERM...HAWBLITZEL
LONG TERM...JGL
AVIATION...AR
Hazardous weather outlook, Feb 11, 4:33 PM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EST MON FEB 11 2008

OHZ026-034-035-042>046-051-052-122145-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-
433 PM EST MON FEB 11 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ050-058-059-OHZ053-060-061-122145-
WAYNE-FAYETTE IN-UNION IN-CLARK-PREBLE-MONTGOMERY-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND
MIAMI VALLEY OF OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

OHZ054>056-122145-
MADISON-FRANKLIN OH-LICKING-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

OHZ062-122145-
GREENE-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ066-073-074-OHZ070-071-122145-
FRANKLIN IN-RIPLEY-DEARBORN-BUTLER-WARREN-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND
SOUTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ075-080-KYZ089>096-OHZ072-077>079-122145-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-CLINTON-HAMILTON-CLERMONT-BROWN-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

OHZ063>065-122145-
FAYETTE OH-PICKAWAY-FAIRFIELD-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

OHZ073-074-080-082-122145-
ROSS-HOCKING-HIGHLAND-PIKE-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH
CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

KYZ097>100-OHZ081-088-122145-
BRACKEN-ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO-
433 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

PERIODS OF HEAVY RAIN WILL BE POSSIBLE TUESDAY AFTERNOON. THIS
COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS TUESDAY AFTERNOON INTO
TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Auglaize

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Auglaize forecast zone
Reported by
Trained Spotter
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

A quarter inch of ice and two inches of snow was measured in St. Marys.

Winter Storm, Mercer

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Mercer forecast zone
Reported by
Law Enforcement
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

A quarter inch of ice and a half inch of snow with sleet mixed in was measured in Celina.

Winter Storm, Hardin

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Hardin forecast zone
Reported by
Law Enforcement
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

A quarter inch of ice and three inches of snow was measured in Kenton.

Winter Storm, Shelby

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Shelby forecast zone
Reported by
Law Enforcement
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

A quarter inch of ice and an inch of snow was measured in Botkins.

Winter Storm, Logan

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Logan forecast zone
Reported by
Law Enforcement
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

A quarter inch of ice and two inches of snow was measured in Bellefontaine.

Winter Storm, Darke

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Darke forecast zone
Reported by
Law Enforcement
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A quarter inch of ice and four inches of snow was measured in Greenville.

Winter Storm, Preble

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Preble forecast zone
Reported by
Law Enforcement
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

A half inch of ice and eight tenths of an inch of snow was measured in West Alexandria.

Winter Storm, Miami

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Miami forecast zone
Reported by
Fire Department/Rescue
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Four inches of snow was measured in West Milton.

Winter Storm, Pickaway

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Pickaway forecast zone
Reported by
Broadcast Media
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

Three and a half inches of snow was measured along route 23.

Winter Storm, Ross

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Ross forecast zone
Reported by
Broadcast Media
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

Three and a half inches of snow was measured in Chillicothe.

Winter Storm, Butler

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A quarter inch of ice and three inches of snow was measured in Oxford.

Winter Storm, Warren

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A third to a half inch of ice and two inches of snow was measured in Mason.

Winter Storm, Clermont

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Clermont forecast zone
Reported by
Trained Spotter
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A half inch of ice and seven tenths of an inch of snow was measured in Miami township.

Winter Storm, Adams

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Adams forecast zone
Reported by
Trained Spotter
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

A half inch of ice and two and a half inches of snow was measured in Seaman.

Winter Storm, Highland

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Highland forecast zone
Reported by
Trained Spotter
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

Three tenths of an inch of ice and two inches of snow was measured in Hillsboro.

Winter Storm, Pike

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Pike forecast zone
Reported by
Department of Highways
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

Three and a half inches of snow fell at the county garage in Piketon. A spotter reported two tenths of an inch of ice.

Winter Storm, Scioto

When
February 12, 12:00 AM EST to 7:00 PM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

A half inch of ice and two and a half inches of snow was measured in Portsmouth.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82451, 82452, 82453, 82454, 82455, 82456, 82457, 82458, 82459, 82460, 82461, 82462, 82463, 82464, 82465, 82466, 82467.